Alert archive / New Jersey / Special Marine Warnings in 2008
Special Marine Warning 39, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jun 21, 2008, 5:31 PM EDT. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2008, 5:31 PM EDT (21:31 UTC)
- Expired
- Jun 21, 2008, 6:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
The radar
The Dover AFB radar (KDOX), 67 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 972 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS51 KPHI 212132 SMWPHI ANZ453-212215- /O.NEW.KPHI.MA.W.0039.080621T2131Z-080621T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 531 PM EDT SAT JUN 21 2008 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * SPECIAL MARINE WARNING FOR THE... COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM... * UNTIL 615 PM EDT * AT 528 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER 5 NM SOUTH OF CAPE MAY...MOVING NORTHEAST AT 6 KNOTS. MARINERS CAN EXPECT GUSTY WINDS...HAIL...HIGH WAVES...DANGEROUS LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL THIS STORM PASSES. THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR IMMEDIATELY. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED METAL OBJECTS. LAT...LON 3895 7469 3889 7452 3877 7464 3888 7484 TIME...MOT...LOC 2131Z 233DEG 6KT 3884 7473 $$ RNS
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jun 21, 3:02 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 21, 3:02 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 302 PM EDT SAT JUN 21 2008 .SYNOPSIS... HIGH PRESSURE OVER THE ATLANTIC, AND LOW PRESSURE MOVING DOWN FROM THE EASTERN GREAT LAKES WILL BRING WARM MOIST AIR TODAY INTO EARLY NEXT WEEK. MEANWHILE, AN UPPER LEVEL DISTURBANCE WILL BRING IN COOLER AIR ALOFT TO THE REGION, ADDING TO THE INSTABILITY OF THE ATMOSPHERE AND PRODUCING SHOWERS AND THUNDERSTORMS FROM TIME TO TIME. && .NEAR TERM /THROUGH TONIGHT/... SOME MICRO SCALE INTERACTIONS TAKING PLACE ALONG THE COASTS OF NJ AND DE ALONG A SEA BREEZE AND OLD OUTFLOW BOUNDARIES FROM FRIDAY. SST IN THE BACK BAYS OF NJ ARE AROUND 78 DEGREES WHICH IS HELPING TO FIRE UP SOME OF THE TSTMS IN THE LOW WIND SHEAR ALONG THE COAST. SOME OTHERS ARE TRYING TO GET GOING OVER THE LOWER DELAWARE BAY. EARLIER 4KM WRF SHOWED TSTMS ERUPTING OVER SUSSEX COUNTY DELAWARE THIS AFTERNOON AND DUMPING QUITE A BIT OF RAIN AFTER 19Z. SO FAR JUST A FEW SHOWERS THERE. OTHERWISE THE GRADIENT BETWEEN THE WESTERN ATLANTIC LOW AND THE LOW OVER THE EASTERN GREAT LAKES KEEPS US IN AN UNSTABLE AIRMASS AND WARM. THE UPPER JET REMAINS FROM THE WEST AND NORTHWEST FOR NOW. THE NICE THING IS WE DONT HAVE TO WORRY ABOUT THOSE SCORCHING TEMPERATURES EARLIER IN THE MONTH. LAST FOUR DAYS HAVE BEEN BELOW NORMAL AND WERE EATING AWAY AT THE +7 DEGREE DEPARTURE WE HAD FROM THE HEAT HAVE. THROUGH YESTERDAY WE ARE AT 4.5 ABOVE. WELL HAVE THE CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE OVERNIGHT HOURS. TEMPERATURES WILL BE IN THE COMFORTABLE UPPER 50S NORTH TO AROUND 70 ON THE BARRIER ISLANDS. && .SHORT TERM /SUNDAY THROUGH MONDAY/... THE CHANGE FOR SUNDAY IS THE SHARPENING UPPER TROUGH AND AN EVEN TIGHTER SURFACE GRADIENT. THIS WILL MEAN MUGGY CONDITIONS WITH THE TEMPERATURES IN THE LOW TO MID 80S AND THE DEW POINTS IN THE UPPER 60S. AS SHORT WAVES ROTATE AROUND THE BASE OF THE UPPER TROUGH THROUGH THE CWA...SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE. ON SUNDAY...WITH THE INCREASED INSTABILITY AND THE LIKELY HOOD OF A LEE-SIDE TROUGH DEVELOPING...WE ARE FORECAST TO BE IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. COOL TEMPERATURES AT 50H WILL PROVIDE INCREASED LAPSE RATES TO USHER UP THE WARMER AND HUMID AIRMASS IN THE LOWER LEVELS. THE UPPER LOW WILL BE OVER LAKE MICHIGAN WITH THE AXIS EXTENDING SOUTH INTO THE NORTHERN GULF COAST STATES. THE CHANCE FOR SHOWERS AND THUNDERSTORMS EXIST INTO THE OVERNIGHT HOURS SUNDAY BEFORE ENDING, BUT ANOTHER SHORT WAVE WILL ROTATE THROUGH WITH MORE DURING THE DAY MONDAY. HIGHS ON SUNDAY WILL BE FROM THE MID 70S IN THE POCONOS TO THE LOW TO MID 80S SOUTH. SUNDAY NIGHTS LOW BE IN THE MID 50S TO NEAR 70 AND MONDAYS HIGH MID 70S IN THE POCONOS AND MID TO UPPER 80S SOUTH. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... THE TROUGH WILL BE LIFTING EAST MONDAY NIGHT WITH THE HEAVIER PRECIPITATION MOVING OUT BY DAYBREAK TUESDAY. SOME CLEARING WILL SET IN DURING THE DAY TUESDAY AND A DRIER AND MORE PLEASANT AIRMASS IN STORE. HOWEVER, WITH THE TROUGH OVERHEAD, AND IN THE CORE OF THE COLD POOL ALOFT THERE IS STILL A CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS. MONDAY NIGHTS LOWS WILL BE IN THE MID 50S TO MID 60S AND HIGHS ON TUESDAY IN THE MID 70S TO MID 80S BUT MUCH LOWER DEW POINTS. THE INSTABILITY SHOWERS END AFTER SUNDOWN ON TUESDAY AND TRANQUIL WEATHER APPROACHES FROM THE WEST FOR WEDNESDAY INTO THURSDAY. WE CONTINUE TO BE IN THE UNSEASONABLE UPPER FLOW AND WILL HAVE ANOTHER MID LEVEL SHORT WAVE MOVE SOUTHEAST FROM THE GREAT LAKES WITH THE CHANCE OF SHOWERS AND POSSIBLY THUNDERSTORMS THURSDAY AFTERNOON INTO FRIDAY MORNING. TEMPERATURES THROUGH THIS PERIOD WILL BE SEASONAL AND THE AIRMASS SLIGHTLY HUMID. STILL A CHANCE FOR MORE SHOWERS AND THUNDERSTORMS WILL BE IN THE FORECAST AT TIMES AS WE APPROACH NEXT WEEKEND. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... THE CENTRAL TAF SITES WERE ON THE EDGE OF THE CUMULUS FIELD DEVELOPMENT OVER CENTRAL AND SOUTHERN NEW JERSEY AT MIDDAY. BETTER MOISTURE AND SEA BREEZE CONVERGENCE INITIATED SOME CONVECTION ALONG THE CENTRAL NEW JERSEY COAST. FURTHER INLAND, THIS IS NOT ANTICIPATED UNTIL LATER TONIGHT WHEN THE UPPER WINDS BACK AND BECOME MORE FAVORABLE. THE TAF SITES SHOULD BE MAINLY VFR THIS AFTERNOON AND EARLY TONIGHT. THEN, AS SCATTERED TO NUMEROUS AREAS OF SHOWERS AND THUNDERSTORMS DEVELOP, CONDITIONS COULD LOWER OCCASIONALLY TO MARGINAL VFR TOWARD SUNRISE. THEN, GUIDANCE SUGGEST LOWER CONDITIONS FOR THE MORNING, PERHAPS MARGINAL VFR FOR A TIME. WINDS SHOULD GENERALLY BE SOUTHWEST TO SOUTH AT 5 TO 10 KNOTS, WITH PERHAPS SOME HIGHER GUSTS IN AND NEAR ANY CONVECTION. FOR THE OUTLOOK...SUNDAY AFTERNOON COULD BE A MIX OF VFR AND MARGINAL VFR CONDITIONS IN PRECIPITATION. ANOTHER SHORT WAVE MAY BRING MORE SHOWERS AND THUNDERSTORMS AT TIMES, WITH ATTENDANT LOWER CONDITIONS, MONDAY INTO TUESDAY. HIGH PRESSURE IS FORECAST TO RETURN FOR THE MIDWEEK PERIOD, BUT ADDITIONAL LOW PRESSURE IS SHOWN ON THE LONGER RANGE PROGS FOR LATE NEXT WEEK. && .MARINE... AT THIS TIME, IT WAS DECIDED TO REFRAIN FROM ELEVATING WINDS AND SEAS TO SMALL CRAFT ADVISORY CRITERIA, AND KEEP FROM HAVING AN SCA FLAG. AS THE LOW SURFACE AND ALOFT WELL TO THE NORTH BRING CONVERGENCE TO OUR AREA LATER TONIGHT AND SUNDAY, WAVEWATCH KEEPS SEAS IN THE 3 TO 4 FOOT RANGE, AND THIS IS ACCEPTED GIVEN THE FORECAST GRADIENT. IN FACT, WAVEWATCH KEEPS SEAS BELOW 5 FEET ALL THE WAY UNTIL SATURDAY, WHEN A BIT STRONGER GRADIENT IS PROGGED. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...EBERWINE NEAR TERM...EBERWINE SHORT TERM...EBERWINE LONG TERM...EBERWINE AVIATION.../ MARINE.../
Hazardous weather outlook, Jun 21, 4:10 AM EDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 410 AM EDT SAT JUN 21 2008 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-221000- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 410 AM EDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON BOTH SUNDAY AND MONDAY. SUNDAYS SEVERE WEATHER THREAT WILL DEPEND UPON HOW MUCH SUNSHINE WE HAVE THAT DAY. IT IS ONE OF THOSE SCENARIOS THAT THE MORE SUNSHINE THAT OCCURS, THE GREATER THE RISK FOR SEVERE WEATHER. ON MONDAY, THE SEVERE WEATHER THREAT IS THE MORE TYPICAL OCCURRENCE AS A COLD FRONT APPROACHES THE REGION AND WILL PROBABLY TRIGGER A LINE OF SHOWERS AND STRONG TO LOCALLY SEVERE THUNDERSTORMS. THE AIR MASS BY SUNDAY WILL BECOME HUMID. EVEN WITHOUT THE SEVERE WEATHER THREAT, THERE WILL BE SOME LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING WITH ANY THUNDERSTORMS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-221000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 410 AM EDT SAT JUN 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY MAY BE NEEDED ON THE OCEAN FOR SUNDAY MAINLY FOR THE SEAS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON BOTH SUNDAY AND MONDAY. SUNDAYS SEVERE WEATHER THREAT WILL DEPEND UPON HOW MUCH SUNSHINE WE HAVE THAT DAY. IT IS ONE OF THOSE SCENARIOS THAT THE MORE SUNSHINE THAT OCCURS, THE GREATER THE RISK FOR SEVERE WEATHER. ON MONDAY, THE SEVERE WEATHER THREAT IS THE MORE TYPICAL OCCURRENCE AS A COLD FRONT APPROACHES THE REGION AND WILL PROBABLY TRIGGER A LINE OF SHOWERS AND STRONG TO LOCALLY SEVERE THUNDERSTORMS. THE AIR MASS BY SUNDAY WILL BECOME HUMID. EVEN WITHOUT THE SEVERE WEATHER THREAT, THERE WILL BE FREQUENT LIGHTNING WITH ANY THUNDERSTORMS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 21, 3:50 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 350 PM EDT SAT JUN 21 2008 NJZ020-026-212045- COASTAL OCEAN-OCEAN- 350 PM EDT SAT JUN 21 2008 ...A STRONG THUNDERSTORM WILL AFFECT OCEAN COUNTY... AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHERN OCEAN COUNTY OR 25 MILES NORTHEAST OF ATLANTIC CITY. THE THUNDERSTORM WILL REMAIN NEARLY STATIONARY OVER THE AREA. EXPECT TORRENTIAL DOWNPOURS AND INTENSE LIGHTNING FROM THIS STORM. RAINFALL RATES OF 1 TO 2 INCHES AN HOUR ARE POSSIBLE AND THERE COULD BE SOME FLOODING OF ROADWAYS AND POOR DRAINAGE AREAS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. RNS
Special weather statement, Jun 21, 4:33 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 433 PM EDT SAT JUN 21 2008 NJZ020-026-212230- COASTAL OCEAN-OCEAN- 433 PM EDT SAT JUN 21 2008 ...A STRONG THUNDERSTORM WILL AFFECT OCEAN COUNTY... AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHERN OCEAN COUNTY NEAR MANAHAWKIN. ALTHOUGH THE THUNDERSTORM WILL DRIFT TO THE EAST, ADDITIONAL THUNDERSTORMS MAY REDEVELOP AND MOVE OVER THE SAME AREA. EXPECT TORRENTIAL DOWNPOURS AND INTENSE LIGHTNING FROM THIS STORM. RAINFALL RATES OF 1 TO 2 INCHES AN HOUR ARE LIKELY. THIS COULD ALLOW FOR FLOODING OF ROADWAYS AND POOR DRAINAGE AREAS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. RNS
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:41 PM EDT | Special Marine Warning | PHI | 64 min | |
| Jun 20, 8:28 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Monroe | 35 min |
Nearby
Special Marine Warnings in New Jersey, 2008Every special marine warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.